MAUDE Adverse Event Report: COOK INC TIGER 2 SELF-ADVANCING NASO JEJUNAL FEEDING TUBE; KNT TUBES, GASTROINTESTINAL

COOK INC TIGER 2 SELF-ADVANCING NASO JEJUNAL FEEDING TUBE; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a tiger 2 self-advancing naso jejunal feeding tube was blocked.The clinical staff was not able to provide feeding through the tube.The staff attempted to unblock the device without success.The feeding tube was removed and replaced.No further event information was provided.It is not known if the device is available for evaluation.
 
Additional Manufacturer Narrative
Additional information: a nasogastric tube had to be immediately inserted since the patient is diabetic, followed by another tiger 2 self-advancing naso jejunal feeding tube.The device has been returned and evaluated.(b)(4).Investigation summary: a review of the complaint history, device history record, specifications, and quality control was conducted during the investigation.A document-based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the failure mode of this complaint.It should be noted there were no other reported complaints for this lot number.One device was returned for investigation.The device was found to be occluded 2.5 cm from the 4th side port.The catheter was dissected and the catheter was noted to be completely occluded with dried blood.The root cause was blood had settled and dried within the catheter, causing an occlusion.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
TIGER 2 SELF-ADVANCING NASO JEJUNAL FEEDING TUBE
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6629240
Report Number1820334-2017-01401
Device Sequence Number11033263
Product Code KNT
UDI-Device Identifier00827002504158
UDI-Public(01)00827002504158(17)200213(10)7670904
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K043203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-NJFT-14-U
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight67